MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD SURGIPRO II; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

DAVIS & GECK CARIBE LTD SURGIPRO II; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Model Number VP-331X
Medical Device Problem Codes Material Frayed (1262); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/19/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter: occurred during an open aortic valve replacement procedure.The suture was being used while closing the hole from the cannula of the lv venting.The suture was treated or hydrated prior to use with saline.When the user performed the first throw hold at two hours into the procedure, the surface of the suture frayed.As a result, could not proceed with the suture.In order to resolve the issue and complete the case, used another suture from the same packaging.Also, a needle of another suture from the same packaging was detached from the strand while the nurse tried to pull the suture with the needle holder out of the package.There was no patient harm.The patient outcome is alive, no injury.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.The visual inspection of the sample noted one suture and one needle.The suture was received heavily frayed along the whole length.As no sealed samples were returned, functional testing was precluded.A review of the device history record indicates the product was released meeting all quality release specifications at the time of manufacture.Should new information become available, the file will be re-opened and the investigation summary amended as appropriate.If information is provided in the future, a supplemental report will be issued.

Brand Name
SURGIPRO II
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DO  0101
MDR Report Key6976301
Report Number9612501-2017-06490
Device Sequence Number1495757
Product Code GAW
UDI-Device Identifier20884521037639
UDI-Public20884521037639
Combination Product (Y/N)N
Initial Reporter CountryGR
PMA/510(K) Number
K050947
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 01/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Model NumberVP-331X
Device Catalogue NumberVP-331X
Device Lot NumberD6G0501X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/19/2017
Initial Date Received by Manufacturer 10/19/2017
Supplement Date Received by Manufacturer01/17/2018
Initial Report FDA Received Date10/25/2017
Supplement Report FDA Received Date01/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1